Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 61, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 29, 2018, 3:29 PM MDT for Lincoln County, Colorado. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2018, 3:29 PM MDT (21:29 UTC)
- Expired
- May 29, 2018, 4:15 PM MDT
- In force
- 46 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Lincoln County, CO
The radar
The Denver radar (KFTG), 92 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.5 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 1831 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
270 WUUS55 KBOU 292129 SVRBOU COC073-292215- /O.NEW.KBOU.SV.W.0061.180529T2129Z-180529T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Denver CO 329 PM MDT TUE MAY 29 2018 The National Weather Service in Denver Colorado has issued a * Severe Thunderstorm Warning for... North central Lincoln County in east central Colorado... * Until 415 PM MDT. * At 329 PM MDT, a severe thunderstorm was located 12 miles northwest of Genoa, or 12 miles north of Limon, moving south at 15 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Limon. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3948 10369 3950 10352 3934 10338 3926 10368 TIME...MOT...LOC 2129Z 347DEG 12KT 3944 10361 HAIL...1.00IN WIND...<50MPH $$ KRIEDERMAN
3 follow-up statements
189 WWUS55 KBOU 292150 SVSBOU Severe Weather Statement National Weather Service Denver CO 350 PM MDT TUE MAY 29 2018 COC073-292215- /O.CON.KBOU.SV.W.0061.000000T0000Z-180529T2215Z/ Lincoln CO- 350 PM MDT TUE MAY 29 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT FOR NORTH CENTRAL LINCOLN COUNTY... At 350 PM MDT, a severe thunderstorm was located 8 miles northwest of Genoa, or 9 miles northeast of Limon, moving south at 15 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Limon. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3943 10369 3947 10349 3934 10338 3926 10368 TIME...MOT...LOC 2150Z 347DEG 12KT 3937 10359 HAIL...1.00IN WIND...<50MPH $$ KRIEDERMAN
144 WWUS55 KBOU 292201 SVSBOU Severe Weather Statement National Weather Service Denver CO 401 PM MDT TUE MAY 29 2018 COC073-292215- /O.CON.KBOU.SV.W.0061.000000T0000Z-180529T2215Z/ Lincoln CO- 401 PM MDT TUE MAY 29 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT FOR NORTH CENTRAL LINCOLN COUNTY... At 401 PM MDT, a severe thunderstorm was located 5 miles northwest of Genoa, or 7 miles northeast of Limon, moving south at 15 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. This severe thunderstorm will remain over mainly rural areas of north central Lincoln County. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3942 10363 3945 10348 3934 10338 3928 10361 TIME...MOT...LOC 2201Z 347DEG 12KT 3934 10358 HAIL...1.00IN WIND...<50MPH $$ KRIEDERMAN
083
WWUS55 KBOU 292208
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
408 PM MDT TUE MAY 29 2018
COC073-292218-
/O.EXP.KBOU.SV.W.0061.000000T0000Z-180529T2215Z/
Lincoln CO-
408 PM MDT TUE MAY 29 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LINCOLN COUNTY
WILL EXPIRE AT 415 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3942 10363 3945 10348 3934 10338 3928 10361
TIME...MOT...LOC 2208Z 347DEG 12KT 3933 10358
$$
KRIEDERMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:20 PM MDT, 9 minutes earlier.
Area forecast discussion, May 29, 3:20 PM MDT, 9 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 320 PM MDT Tue May 29 2018 .SHORT TERM...(This evening through Wednesday) Issued at 319 PM MDT Tue May 29 2018 There are some fairly strong thunderstorms over the eastern plains at this time. These areas have dew point temperatures in excess of 50 F. To the west, there are some echoes on radar, but they are quite weak and are mostly producing just Virga. Northwesterly flow aloft is expected this evening. As an upper ridge moves into Colorado overnight and Wednesday, the flow aloft becomes zonal later tonight, then west-southwesterly on Wednesday. There is benign synoptic scale energy progged for the CWA tonight and Wednesday. The low level winds should adhere to normal drainage patterns overnight. Wednesday's winds look to be some sort of southerly direction much of the day. Moisture decreases significantly this evening. On Wednesday, there is fairly decent moisture over the CWA by afternoon. The dew point grids show 50s F readings over most of the plains on Wednesday according to the NAM and ECMWF. The GFS readings are 5-10 F lower. There is a bit of lingering CAPE around this evening over the southeast and northwest forecast area. CAPE values are fairly decent over the CWA on Wednesday afternoon on the NAM, but not on the GFS. The QPF fields this evening show a tad of rainfall over the far northwest and northeast corners of the CWA. On Wednesday afternoon. There is limited measurable rainfall over the western 2/3rds of the CWA. For pops, will end any by 03Z this evening. Will go with 25-50%s for Wednesday afternoon in all areas but the far east. For temperatures, Wednesday's highs look to be 1-4 C warmer than this afternoon's highs. .LONG TERM...(Wednesday night through Tuesday) Issued at 319 PM MDT Tue May 29 2018 Convection will move from west to east on Wednesday evening, with drier and warmer air moving in after that. Thursday will likely still have a little diurnal convection over the mountains. There are still some differences with the late Friday trough, with some models focused more north of us, with dry westerly flow behind the trough. Other models have a bit more amplitude at our latitude with a little moisture and cooling. Either way, there will be some wind over the mountains and maybe into the foothills, and potentially a little windier period late Friday/early Saturday behind the trough--still mostly over the mountains. Winds and humidities may be near Red Flag criteria over South Park Thursday and Friday afternoons, but land managers indicate that greening fuels have reduced the threat of rapid fire growth. Saturday should be a little cooler and still likely dry. Models are starting to pick up on a weak shortwave that could come through Sunday with a little moisture, which could hold back our warming one more day and give a few showers/storms. Then warm, dry southwesterly flow for Monday and Tuesday. Model blend solutions give highs in the low 90s on the plains these days, but some of the temperature fields would indicate at least mid 90s if it's sunny and there isn't another surge of cooler air from convection somewhere else working our way. For now we'll be sticking with the blended solution with highs around 90 in Denver and only a little convection. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 319 PM MDT Tue May 29 2018 DIA currently has north-northwesterly winds. Models have these winds going more northeasterly, then easterly through about 03Z. Normal drainage patterns are expected by 06Z. There will be no ceiling issues through tonight. | && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...RJK LONG TERM...Gimmestad AVIATION...RJK
Hazardous weather outlook, May 29, 11:04 AM MDT, 4 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1104 AM MDT Tue May 29 2018 COZ030>051-301715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1104 AM MDT Tue May 29 2018 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...This Afternoon and Tonight A few showers and thunderstorms will develop in the mountains this morning and spread across the plains by early afternoon. A couple stronger to possibly severe storms will be possible on the eastern plains. The main threat from the storms would be hail up to 1 inch in diameter. Elsewhere, storms will produce mainly small hail, brief moderate rain, wind gusts to 40 mph, and lightning. Thunderstorms are expected to diminish quickly this evening as the airmass stabilizes, with skies clearing before midnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered afternoon and evening thunderstorms are expected on Wednesday. Most of the storms will produce light rain and gusty winds with a few stronger storms possible on the plains east of Denver. After Wednesday, a generally drier and warmer weather pattern develops. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Special weather statement, May 29, 2:29 PM MDT, 1 hour before
Special Weather Statement National Weather Service Denver CO 229 PM MDT TUE MAY 29 2018 COZ047-292115- Southeast Elbert County Below 6000 Feet/South Lincoln County CO- 229 PM MDT TUE MAY 29 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELBERT COUNTY UNTIL 315 PM MDT... At 228 PM MDT, Doppler radar was tracking a strong thunderstorm 6 miles north of Kutch, or 20 miles south of Limon, moving southeast at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Elbert County. LAT...LON 3897 10391 3903 10381 3896 10361 3880 10377 TIME...MOT...LOC 2028Z 301DEG 12KT 3899 10384 KRIEDERMAN
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 6:04 PM MDT | Tornado Warning | BOU | Logan | 26 min |
| May 28, 6:28 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 32 min |
| May 28, 6:35 PM MDT | Tornado Warning | BOU | Morgan | 25 min |
| May 28, 6:37 PM MDT | Tornado Warning | BOU | Weld | 23 min |
| May 28, 6:52 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 23 min |
| May 29, 12:43 AM MDT | Special Weather Statement | BOU | Lincoln | 47 min |
| May 29, 1:30 AM MDT | Special Weather Statement | BOU | Lincoln | 45 min |
| May 29, 1:43 AM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 32 min |
| May 29, 12:18 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 27 min |
| May 29, 1:31 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 26 min |
| May 29, 2:29 PM MDT | Special Weather Statement | BOU | Lincoln | 46 min |
| May 29, 5:02 PM MDT | Special Weather Statement | BOU | Washington | 43 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.